# SDR 2024FA0000054

- Difficulty date: January 8, 2024
- Submitted: January 17, 2024
- Operation: General aviation
- Aircraft: N911TC
- Make and model: Piper PA46-500TP
- Aircraft serial: 4697238
- Aircraft time: 2,664 hours, 2,162 cycles
- Engine: Pwc PT6A42A
- Propeller: Hartzl HCE4N3
- System (JASC): 3200 · Landing Gear System
- Part: Valve
- Part number: 101758802
- Part serial: 0281
- Condition: Unknown
- Location: Zone 100
- Part time: 150 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

MALIBU AEROSPACE IS A SHOP THAT WORKS EXCLUSIVELY ON THE PA46 AIRCRAFT. WE HAVE BEEN EXPERIENCING AN INCREASE IN THE FREQUENCY OF REPLACEMENT AND AND EXTREMELY SHORT LIFE OF THE LANDING GEAR EMERGENCY RELEASE VALVES (PN: 101758-802). THE FAILURE HAS BEEN WITH THE REPLACEMENT VALVES. WE INSTALLED A VALVE IN N911TC ON 12/17/2021. THE PILOT EXPERIENCED A FAILURE OF THE EMERGENCY RELEASE VALVE WHILE IN CRUISE. THE LANDING GEAR WOULD NOT MAINTAIN PRESSURE WHEN THE GEAR WAS DOWN AND LOCKED, OR WOULD NOT HOLD THE GEAR UP/RETRACTED DURING FLIGHT. WE REMOVED THE DEFECTIVE VALVE (THAT WAS ONLY 1 YEAR OLD) AND INSTALLED A NEW VALVE. DURING THE ANNUAL INSPECTION THIS YEAR, 2024, (1 YEAR AFTER THE 2ND VALVE WAS INSTALLED) WE EXPERIENCED A SERIOUS ISSUE. THE EMERGENCY RELEASE VALVE WOULD NOT RELEASE THE LANDING GEAR. THE VALVE HAD FAILED INTERNALLY AND WOULD NOT ALLOW THE LANDING GEAR TO BE RELEASED. THIS HAS BEEN A RECURRING ISSUE WITH OUR MERIDIAN/M500 FLEET. WE HAVE FILED MULTIPLE SERVICE DIFFICULTY REPORTS WITH THE FAA BUT HAVE NOT RECEIVED ANY ATTENTION IN REGARD TO THIS SERIOUS ISSUE. WE WILL FILE A PIPER SL 1041A REPORTS FOR EVERY AIRCRAFT THAT WE HAVE HAD ISSUES WITH THIS YEAR.
